Weak limit of iterates of some random-valued functions and its application


Given a probability space \( (\Omega , {\mathcal {A}}, P) \), a complete and separable metric space X with the \( \sigma \)-algebra \( {\mathcal {B}} \) of all its Borel subsets, a \( {\mathcal {B}} \otimes {\mathcal {A}} \)-measurable and contractive in mean \( f: X \times \Omega \rightarrow X \), and a Lipschitz F mapping X into a separable Banach space Y we characterize the solvability of the equation

$$\begin{aligned} \varphi (x)=\int _{\Omega }\varphi \left( f(x,\omega )\right) P(d\omega )+F(x) \end{aligned}$$

in the class of Lipschitz functions \(\varphi : X \rightarrow Y\) with the aid of the weak limit \(\pi ^f\) of the sequence of iterates \(\left( f^n(x,\cdot )\right) _{n \in {\mathbb {N}}}\) of f, defined on \( X \times \Omega ^{{\mathbb {N}}}\) by \(f^0(x, \omega ) = x\) and \( f^n(x, \omega ) = f\left( f^{n-1}(x, \omega ), \omega _n\right) \) for \(n \in {\mathbb {N}}\), and propose a characterization of \(\pi ^f\) for some special rv-functions in Hilbert spaces.

Change history

  • 27 January 2020

    In the original publication, Example 2.2 was incorrectly published.


  1. 1.

    Baron, K.: On the convergence in law of iterates of random-valued functions. Aust. J. Math. Anal. Appl. 6(1), Art. 3, 9 pp. (2009)

  2. 2.

    Baron, K.: Weak law of large numbers for iterates of random-valued functions. Aequ. Math. 93, 415–423 (2019)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Baron, K., Morawiec, J.: Lipschitzian solutions to linear iterative equations revisited. Aequ. Math. 91, 161–167 (2017)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Da Prato, G.: Introduction to stochastic analysis and Malliavin calculus. Appunti. Scuola Normale Superiore di Pisa (Nuova Serie), vol 13. Edizioni della Normale, Pisa (2014)

  5. 5.

    Dudley, R.M.: Real Analysis and Probability. Cambridge Studies in Advanced Mathematics, vol. 74. Cambridge Univerity Press, Cambridge (2002)

    Google Scholar 

  6. 6.

    Kapica, R.: Convergence of sequences of iterates of random-valued vector functions. Colloq. Math. 97, 1–6 (2003)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Kapica, R.: The geometric rate of convergence of random iteration in the Hutchinson distance. Aequ. Math. 93, 149–160 (2019)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Kuczma, M., Choczewski, B., Ger, R.: Iterative Functional Equations. Encyclopedia of Mathematics and Its Applications, vol. 32. Cambridge University Press, Cambridge (1990)

    Google Scholar 

  9. 9.

    Parthasarathy, K.R.: Probability Measures on Metric Spaces. Probability and Mathematical Statistics, vol. 3. Academic Press, Inc., New York (1967)

    Google Scholar 

  10. 10.

    Zakusilo, O.K.: Some properties of random vectors of the form \(\sum _{n=0}^{\infty }A^i\xi _i\). Teor. Verojatnost. i Mat. Statist. (Russian) 13, 59–62 (1975)

    Google Scholar 

Download references


I thank Professor Gregory Derfel for calling my attention to the paper by O. K. Zakusilo.

This research was supported by the University of Silesia Mathematics Department (Iterative Functional Equations and Real Analysis program).

Author information



Corresponding author

Correspondence to Karol Baron.

Additional information

Dedicated to Professor János Aczél on his 95th birthday.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Baron, K. Weak limit of iterates of some random-valued functions and its application. Aequat. Math. 94, 415–425 (2020). https://doi.org/10.1007/s00010-019-00650-z

Download citation


  • Random-valued functions
  • Iterates
  • Weak limit
  • Iterative equations
  • Lipschitzian solutions
  • Bochner integral
  • Gaussian measures

Mathematics Subject Classification

  • Primary 39B12
  • 26A18
  • Secondary 60B12
  • 58D20